Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 210, NWS Shreveport, LA

July 1, 2017Lafayette County, Arkansas; Cass County, Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 1, 2017, 2:42 PM CDT for Lafayette County, Arkansas; Cass County, Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2017, 2:42 PM CDT (19:42 UTC)
Expired
Jul 1, 2017, 3:30 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 23 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:05 PM CDTTSTM WND GST 601 Nnw Benton, LAOBSERVED 60 MPH WIND GUST.
Jul 1, 3:30 PM CDTTSTM WND DMG5 N Bossier City, LATREE DOWN IN ROSEDALE SUBDIVISION IN BOSSIER CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WUUS54 KSHV 011942
SVRSHV
ARC073-LAC015-017-TXC067-203-315-012030-
/O.NEW.KSHV.SV.W.0210.170701T1942Z-170701T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
242 PM CDT SAT JUL 1 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  South central Lafayette County in southwestern Arkansas...
  Western Caddo Parish in northwestern Louisiana...
  Bossier Parish in northwestern Louisiana...
  Southeastern Cass County in northeastern Texas...
  Eastern Marion County in northeastern Texas...
  Northeastern Harrison County in northeastern Texas...

* Until 330 PM CDT

* At 241 PM CDT, severe thunderstorms were located along a line
  extending from near Smithland to near Oil City to near Blanchard to
  near Greenwood, moving east at 65 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Shreveport, Bossier City, Vivian, Haughton, Blanchard, Benton,
  Plain Dealing, Oil City, Mooringsport, Hosston, Belcher, Gilliam,
  Eastwood, Smithland, Fosters, Gray, Uncertain, Alden Bridge,
  Ferguson and Curtis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3279 9431 3289 9403 3298 9383 3301 9382
      3303 9374 3308 9362 3272 9345 3241 9344
      3241 9341 3238 9343 3236 9340 3234 9341
      3238 9388 3245 9388 3256 9394 3252 9405
      3258 9411 3272 9417
TIME...MOT...LOC 1941Z 271DEG 58KT 3280 9413 3273 9401 3258 9395 3240
9394

HAIL...0.88IN
WIND...60MPH
 
$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:55 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 1, 10:55 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1055 AM CDT Sat Jul 1 2017

.DISCUSSION...
Area of cold pool convection just west of cwa appears to be
reorganising with increased ltg. Appears to be a weak frontal
boundary east to west near I-20. Expecting a daytime propagation
along this boundary as pcpn water values on RUC rising thru the
day and most favorable 12z soundings for convection at kshv and
kjan upper air sites. Have increased pops today, mainly centered
along this corridor. Have tweaked daytime highs accordingly,
mainly from mid 80s nw cwa, to mid 90s se cwa./07/

&&

.PREV DISCUSSION... /issued 623 AM CDT Sat Jul 1 2017/

AVIATION...
A line of showers and a few thunderstorms were progressing east-
southeast across ktyr and nearing keld and kmlu early this
morning, resulting in CIGS bouncing around from VFR-LIFR. Once
this rainfall ends at the terminals, it appears that CIGS will
continue to bounce around through mid-late morning before scouring
out and improving to VFR. However, will need to keep an eye on the
cluster of storms noted well west of ktxk that if it holds
together, could affect ktxk later this morning. Computer models
hint at additional rainfall this aftn- tonight but exactly how it
will evolve will be dependent on how this morning's convection
have influenced the airmass. Elected to insert a VCTS at the
terminals at this time, and will let later shifts look at radar
trends later today and amend as necessary. Tonight, expecting CIGS
to deteriorate to MVFR-IFR with a few terminals possibly being
plagued by MVFR fog. How CIGS and VIS will behave will once again
depend on if there is indeed lingering -SHRA/-TSRA around.
Otherwise, south-southwest wind speeds of 7-10 kts is expected
this afternoon before declining to below 5 kts and for some
terminals, becoming light and variable.

PREV DISCUSSION... /issued 335 AM CDT Sat Jul 1 2017/

DISCUSSION...
NW flow MCS has continued to make sewd progress early this
morning, and storms thus far have remained sub-severe. Models not
handling this swd progression very well attm, so there is some
uncertainty as to what the first pd of the fcst will look like.
Storms appear to be cold-pool dominant attm, so expect that they
will eventually diminish over the next few hours. Most likely
scenario is that redevelopment with daytime heating will take
place later today as the trof/weak cold front push sewd. Area of
best instability looks to set up over our ern portions of the
region, and consequently this area will have the greatest chance
to see a strong to severe storm or two. In addition to the
possibility of thunderstorms today, heat index values are fcst to
near 105 again for some areas, especially across E TX. Have held
off on a Heat Advisory attm, as fcst convective coverage casts
just enough doubt that indices meeting criteria will be
widespread/temporally long enough to warrant the advisory.

Models hinting at another round of convection late tonight/early
Sunday morning, as another impulse dives sewd in nw flow aloft.
Have kept PoPs below the likely mark, but this may be dependent
upon what happens during the day today and will need to be
reevaluated on the dayshift. Boundary to lift back n of the region
as the upper trof departs to the e late Sunday into Monday.

First half of the work week looks to be mostly convection-free, as
the upper ridge noses in from the w. Temps will likely reach into
the mid 90s as a result, and depending upon the dew points, we may
need Heat Advisories. Another upper trof will round the nern
periphery of the upper ridge Thursday, bringing a cold front and
chances for tstms back to the region through the end of the pd.
/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  75  94  75 /  50  20  10  10
MLU  96  75  95  74 /  30  30  20  10
DEQ  87  72  92  73 /  40  40  30  10
TXK  86  74  93  75 /  50  40  20  10
ELD  89  74  94  74 /  40  40  20  10
TYR  91  75  92  75 /  60  10  10   0
GGG  89  74  94  74 /  60  20  10   0
LFK  94  75  94  74 /  40  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jul 1, 11:37 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1137 AM CDT Sat Jul 1 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1137 AM CDT Sat Jul 1 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A persistent area of showers and thunderstorms was slowly moving
eastward into northeast Texas late this morning. Elsewhere across
hte area, showers and thunderstorms are forecast to redevelop
later this afternoon, mainly along a nearly stationary boundary
located roughly near the interstate 20 corridor.  Although
organized severe weather is not expected, a damaging wind gust or
two cannot be ruled out entirely. Locally heavy rainfall may also
occur at a few locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Sunday another round of thunderstorms will be possible north of
Interstate 20 mostly during the day. However, no severe weather is
expected at this time. The first half of the work week is expected
to be dry, but scattered showers and thunderstorms are forecast to
return to the region for Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through
tonight.

07

In the hours before

Special weather statement, Jul 1, 12:37 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1237 PM CDT SAT JUL 1 2017

TXZ124-136-011830-
Smith TX-Wood TX-
1237 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH AND SOUTHEASTERN
WOOD COUNTIES UNTIL 130 PM CDT...

At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chandler, or 12 miles west of Tyler, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tyler, Mineola, Lindale, Hawkins, Hoard, Hainesville, Noonday,
Winona, Red Springs and Carroll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3276 9542 3263 9520 3240 9505 3218 9546
      3220 9546 3223 9549 3225 9547 3226 9547
      3230 9545 3231 9546 3236 9545 3239 9550
      3242 9551 3248 9559 3255 9560
TIME...MOT...LOC 1736Z 225DEG 40KT 3233 9552

06
Special weather statement, Jul 1, 12:59 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1259 PM CDT SAT JUL 1 2017

TXZ136-149-011845-
Smith TX-Cherokee TX-
1259 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 145 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm
near Bullard, or 12 miles southwest of Whitehouse, moving
east northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tyler, Jacksonville, Whitehouse, Overton, Bullard, Troup, Arp, Mount
Selman, Mixon, Reese, New Summerfield, New Chapel Hill, Cuney,
Teaselville and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3219 9546 3243 9499 3202 9498 3187 9543
      3190 9544 3193 9542 3196 9545 3199 9545
      3201 9543 3204 9544 3205 9542 3206 9544
      3209 9543 3215 9548
TIME...MOT...LOC 1759Z 245DEG 45KT 3212 9538

07
Special weather statement, Jul 1, 1:22 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
122 PM CDT SAT JUL 1 2017

TXZ125-136>138-150-011900-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Rusk TX-
122 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...WESTERN
HARRISON...NORTHWESTERN RUSK...SOUTHEASTERN UPSHUR AND GREGG COUNTIES
UNTIL 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty City, or near Gladewater, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Hallsville, Overton, Ore
City, New London, Clarksville City, East Mountain, Diana, Liberty
City, West Mountain, Lakeport, Easton, Union Grove, Warren City,
Rolling Meadows, Monroe and Chalk Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3285 9471 3282 9470 3280 9470 3278 9467
      3241 9447 3221 9498 3248 9515
TIME...MOT...LOC 1821Z 232DEG 41KT 3246 9502

06
Special weather statement, Jul 1, 1:25 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
125 PM CDT SAT JUL 1 2017

TXZ110-124-125-011915-
Upshur TX-Camp TX-Wood TX-
125 PM CDT SAT JUL 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WOOD...UPSHUR AND
CAMP COUNTIES UNTIL 215 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hawkins, or 15 miles east of Mineola, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gilmer, Pittsburg, Leesburg, Big Sandy, Rosewood, Newsome, Cedar
Springs, Midway, Rocky Mound, Perryville, Holly Springs, Harvard,
Lafayette, Center Point, Bettie, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3295 9515 3301 9515 3303 9513 3303 9511
      3308 9502 3307 9494 3302 9489 3301 9486
      3296 9479 3292 9476 3292 9474 3291 9472
      3290 9476 3285 9470 3256 9506 3257 9514
      3273 9538
TIME...MOT...LOC 1824Z 228DEG 38KT 3266 9522

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:58 PM CDTSpecial Weather StatementSHVHoward47 min
Jul 1, 1:53 AM CDTSpecial Weather StatementSHVMiller67 min
Jul 1, 3:02 AM CDTSpecial Weather StatementSHVColumbia, Lafayette, Miller58 min
Jul 1, 4:03 AM CDTSpecial Weather StatementSHVColumbia, Union57 min
Jul 1, 5:03 AM CDTSpecial Weather StatementSHVColumbia, Union57 min
Jul 1, 2:35 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller55 min
Jul 1, 3:26 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller, Nevada, Union64 min
Jul 1, 3:37 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more68 min
Jul 1, 4:04 PM CDTAreal Flood AdvisorySHVLittle River, Miller3 hr
Jul 1, 4:11 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union64 min
Jul 1, 4:16 PM CDTSpecial Weather StatementSHVHempstead, Nevada44 min
Jul 1, 4:32 PM CDTAreal Flood AdvisorySHVUnion3 hr
Jul 1, 4:41 PM CDTFlash Flood WarningSHVUnion3 hr
Jul 1, 5:12 PM CDTSevere Thunderstorm WarningSHVUnion18 min
Jul 1, 12:12 AM CDTSpecial Weather StatementSHVRed River48 min
Jul 1, 12:57 AM CDTAreal Flood AdvisorySHVRed River2 hr
Jul 1, 12:37 PM CDTSpecial Weather StatementSHVSmith53 min
Jul 1, 12:59 PM CDTSpecial Weather StatementSHVSmith46 min
Jul 1, 1:22 PM CDTSpecial Weather StatementSHVGregg38 min
Jul 1, 1:25 PM CDTSpecial Weather StatementSHVCamp, Upshur50 min
Jul 1, 1:56 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk29 min
Jul 1, 2:09 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion47 min
Jul 1, 2:23 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola44 min
Jul 1, 3:50 PM CDTSpecial Weather StatementSHVUnion40 min
Jul 1, 5:02 PM CDTFlash Flood WarningSHVOuachita, Union3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.